Volume 18, issue 7 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 7, 3217–3753
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
On periodic groups of homeomorphisms of the $2$–dimensional sphere

Jonathan Conejeros

Algebraic & Geometric Topology 18 (2018) 4093–4107
Abstract

We prove that every finitely generated group of homeomorphisms of the 2–dimensional sphere all of whose elements have a finite order which is a power of 2 and is such that there exists a uniform bound for the orders of the group elements is finite. We prove a similar result for groups of area-preserving homeomorphisms without the hypothesis that the orders of group elements are powers of 2 provided there is an element of even order.

Keywords
Burnside problem, surface homeomorphisms, $2$–sphere
Mathematical Subject Classification 2010
Primary: 20F50, 37B05, 37E30, 37E45, 57S25
References
Publication
Received: 1 December 2017
Revised: 7 June 2018
Accepted: 14 July 2018
Published: 11 December 2018
Authors
Jonathan Conejeros
Departamento de Matemática y Ciencia de la Computación
Universidad de Santiago de Chile
Santiago
Chile